Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 93, NWS Milwaukee, WI

November 5, 2017

NWS Milwaukee, WI issued this small craft advisory at Nov 5, 2017, 3:04 AM CST. It took effect at Nov 5, 2017, 8:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2017, 3:04 AM CST (09:04 UTC)
In effect from
Nov 5, 2017, 8:00 PM CST
Expired
Nov 6, 2017, 9:00 AM CST
In force
13 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

452 
WHUS73 KMKX 050904
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
304 AM CST SUN NOV 5 2017

...GUSTY NORTH TO NORTHWEST WINDS TONIGHT...


LMZ643-644-051715-
/O.CAN.KMKX.MF.Y.0019.000000T0000Z-171105T1200Z/
/O.NEW.KMKX.SC.Y.0093.171106T0200Z-171106T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
304 AM CST SUN NOV 5 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
CST MONDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING
TO 6 AM CST MONDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. 


* WINDS: NORTH TO NORTHWEST 15 TO 20 KNOTS WITH HIGHER GUSTS.
 
* WAVES: 1 TO 3 FEET. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-051715-
/O.CAN.KMKX.MF.Y.0019.000000T0000Z-171105T1200Z/
/O.NEW.KMKX.SC.Y.0093.171106T0200Z-171106T1500Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
304 AM CST SUN NOV 5 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
CST MONDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING
TO 9 AM CST MONDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. 


* WINDS: NORTH TO NORTHWEST 15 TO 20 KNOTS WITH HIGHER GUSTS. 

* WAVES: BUILDING TO 2 TO 4 FEET 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
6 follow-up statements
842 
WHUS73 KMKX 051457
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
857 AM CST SUN NOV 5 2017

...GUSTY NORTH TO NORTHWEST WINDS TONIGHT...

LMZ643-644-052300-
/O.CON.KMKX.SC.Y.0093.171106T0200Z-171106T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
857 AM CST SUN NOV 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 AM CST MONDAY...

* WINDS: NORTH TO NORTHWEST 15 TO 20 KNOTS WITH HIGHER GUSTS.

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-052300-
/O.CON.KMKX.SC.Y.0093.171106T0200Z-171106T1500Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
857 AM CST SUN NOV 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 9 AM CST MONDAY...

* WINDS: NORTH TO NORTHWEST 15 TO 20 KNOTS WITH HIGHER GUSTS.

* WAVES: BUILDING TO 2 TO 4 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
166 
WHUS73 KMKX 052030
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CST SUN NOV 5 2017

...GUSTY NORTH TO NORTHWEST WINDS TONIGHT...

LMZ643-644-060430-
/O.EXT.KMKX.SC.Y.0093.171106T0200Z-171106T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
230 PM CST SUN NOV 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
4 AM CST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 4 AM CST MONDAY. 

* WINDS: NORTH TO NORTHWEST 15 TO 25 KNOTS.

* WAVES: 1 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-060430-
/O.CON.KMKX.SC.Y.0093.171106T0200Z-171106T1500Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
230 PM CST SUN NOV 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 9 AM CST MONDAY...

* WINDS: NORTH TO NORTHWEST 15 TO 25 KNOTS.

* WAVES: BUILDING TO 2 TO 4 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
694 
WHUS73 KMKX 060232
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
832 PM CST SUN NOV 5 2017

...GUSTY NORTH WINDS TONIGHT...

LMZ643-644-061000-
/O.CON.KMKX.SC.Y.0093.000000T0000Z-171106T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
832 PM CST SUN NOV 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

* WINDS: NORTH 15 TO 25 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-061045-
/O.CON.KMKX.SC.Y.0093.000000T0000Z-171106T1500Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
832 PM CST SUN NOV 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

* WINDS: NORTH 15 TO 25 KNOTS.

* WAVES: 2 TO 4 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
366 
WHUS73 KMKX 060914
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 AM CST MON NOV 6 2017

...GUSTY NORTHERLY WINDS THIS MORNING...

LMZ643-644-061015-
/O.CON.KMKX.SC.Y.0093.000000T0000Z-171106T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
314 AM CST MON NOV 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST EARLY
THIS MORNING...

* WINDS: NORTH TO NORTHWEST 10 TO 20 KNOTS WITH HIGHER GUSTS. 

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-061500-
/O.CON.KMKX.SC.Y.0093.000000T0000Z-171106T1500Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
314 AM CST MON NOV 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS: NORTH 15 TO 20 KNOTS WITH HIGHER GUSTS.

* WAVES: 2 TO 4 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
264 
WHUS73 KMKX 061001
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
401 AM CST MON NOV 6 2017

...GUSTY NORTHERLY WINDS THIS MORNING...

LMZ643-644-061115-
/O.EXP.KMKX.SC.Y.0093.000000T0000Z-171106T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
401 AM CST MON NOV 6 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

LMZ645-646-061500-
/O.CON.KMKX.SC.Y.0093.000000T0000Z-171106T1500Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
401 AM CST MON NOV 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS: NORTH 15 TO 20 KNOTS WITH HIGHER GUSTS.

* WAVES: 2 TO 4 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
565 
WHUS73 KMKX 061459
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
859 AM CST MON NOV 6 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

LMZ645-646-061600-
/O.EXP.KMKX.SC.Y.0093.000000T0000Z-171106T1500Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
859 AM CST MON NOV 6 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. 

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 4, 11:58 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Nov 4, 11:58 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1158 PM CDT Sat Nov 4 2017

.UPDATE...

Dense fog advisory for southeast and a small part of south
central Wisconsin. Most models/guidance show any 1/4 mile visibilities
in most of the non advisory areas would be brief, as visibilities
should improve from the west as somewhat drier air moves in. As
such not anticipating expanding the advisory at this time.

&&

.AVIATION(06Z TAFS)...

LIFR CIGS into Sunday morning. Areas of 1/4 mile vsbys into the
early morning hours, but visibilities should start to improve
by sunrise. Expect IFR cigs to become MVFR Sunday morning, then
VFR later in the day from the northwest.

&&

.PREV DISCUSSION... (Issued 913 PM CDT Sat Nov 4 2017)

UPDATE...

Issued dense fog for southeast and a small part of south central
WisConsin. Most models/guidance show any visibilities in most of
the non advisory areas would be brief, as visibilities should
improve from the west as somewhat drier air moves in. As such not
anticipating expanding the advisory at this time.

MARINE...

East winds have diminished and will let the Small Craft Advisory
expire. However will replace with a Marine dense fog advisory.

Gusty north winds are likely Sunday night and another Small Craft
Advisory may be needed.

PREV DISCUSSION... (Issued 615 PM CDT Sat Nov 4 2017)

UPDATE...

Scattered drizzle in east areas gradually diminishing. Low clouds
with visibilities gradually lowering.

AVIATION(00Z TAFS)...

LIFR CIGS through the night and into Sunday morning. A little
more uncertainty with visibilities but think they will lower to
around 2 SM as winds become light late this evening, with some 1/2
mile vsbys later tonight. Few spots of 1/4 mile vsbys throughout
the evening and tonight. Conditions should start to improve late
Sunday morning to mvfr then VFR later in the day from the
northwest.

PREV DISCUSSION... (Issued 255 PM CDT Sat Nov 4 2017)

DISCUSSION...

Tonight and Sunday...Forecast Confidence is High...

Expect reduced visibility this evening with some fog and drizzle.
There is plenty of low level moisture in place. Soundings show
saturation up to about 3 kft. A weak area of surface low pressure
will drift across southern WI tonight and winds will become light.
So, expect patchy fog with a soupy atmosphere into Sunday
morning. Weak warm air advection will keep temps from dropping
much tonight.

Models have trended drier for Sunday. Have chance pops as a few
shortwaves will move through within broad cyclonic flow. Low level
jet and moisture transport increase during the day and PWs
increase again to around 1 inch. The greatest moisture transport
is southeast of the state but the southeast may get clipped by
these features as the next surface low slides across northern IL.
There is very little elevated instability so continued without
any thunder mention.

Sunday night through Tuesday...Forecast confidence is high.

The rain should be southeast of Wisconsin by Sunday evening with
high pressure building in quickly. Northwest winds will be
somewhat elevated Sunday night due to the tight pressure gradient,
especially close to Lake Michigan.

Monday looks dry, but a mid level wave sliding southeast across
the region could bring some light precip to areas southwest of
Madison Monday night. This wave should really be challenged with a
lack of moisture, so not much concern with it.

Tuesday should be dry as well with decreasing clouds in the
afternoon.

Wednesday through Saturday...Forecast confidence is high.

High pressure will keep it dry and very cool, even cold, through
the week. Lows Wednesday morning should be in the 20s across the
entire area, maybe even some teens northwest of Madison. To add
context to that, the predicted low of 22 at Madison is the 13th
coldest for that date. The record low is 7 from 1991.

The model guidance begins to diverge late in the week. On Friday,
the GFS has a decent surface low tracking northeast across
central MN, while the ECMWF has a strong high pressure system over
northwest WI. Either way, southern WI looks dry on Friday. We
could see a frontal boundary push into the area on Saturday,
bringing a chance of rain for the start of the weekend.

AVIATION(21Z TAFS)...

Expect areas of drizzle with visibility down to 1 1/2 to 2 1/2 SM
through the afternoon. It may continue into the evening. Have high
confidence of ceilings 300-800 ft through the night and into
Sunday morning. A little more uncertainty with visibilities but
think they will be around 2 SM as winds become light overnight.
Conditions should start to improve late Sunday morning.

MARINE...
East winds will continue to weaken but the Small Craft Advisory
will remain in effect for high waves into the evening. Gusty north
winds are likely Sunday night and another advisory may be needed.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Dense Fog Advisory until 6 AM CST Sunday for WIZ051-052-058>060-
     064>066-068>072.

LM...Dense Fog Advisory until 6 AM CST Sunday for LMZ643>646.

&&

Update...Hentz
Tonight/Sunday and Aviation/Marine...Marquardt
Sunday Night through Saturday...Davis
Hazardous weather outlook, Nov 4, 11:54 PM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
1154 PM CDT Sat Nov 4 2017

WIZ046-047-051-052-056>060-062>072-060500-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1154 PM CDT Sat Nov 4 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Tonight

Dense fog is expected tonight for portions of southern
Wisconsin, with visibilities around 1/4 mile.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-060500-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1154 PM CDT Sat Nov 4 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

A Dense fog Advisory is in effect for visibilities of less than 1
mile.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Gusty northwest winds are likely Sunday night and may require
another small craft advisory.

Hentz

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 8:19 PM CDTDense Fog AdvisoryMKXDodge, Fond du Lac, Green, Jefferson, Kenosha, Milwaukee and 7 more11 hr
Nov 4, 9:04 PM CDTMarine Dense Fog AdvisoryMKX7 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.